Kansas, 2012Flooding in Kansas, May 1, 2012
May 1, 2012 · NWS ICT · 3 events in 3 counties and zones
An upper level disturbance interacted with an unstable airmass in place to produce scattered strong to severe thunderstorms across southern Kansas. While widespread severe weather did not occur, a few storms produced damaging winds and large hail, along with some flooding over southeast Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with an unstable airmass in place to produce scattered strong to severe thunderstorms across southern Kansas. While widespread severe weather did not occur, a few storms produced damaging winds and large hail, along with some flooding over southeast Kansas. This is a continuation of an event that began on the evening of April 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 30, 11:55 PM CST, 5 minutes earlier.
Area forecast discussion, Apr 30, 11:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT TUE MAY 1 2012
.UPDATE...
UPDATED FOR CURRENT TRENDS. CANCELLED THE TOR WATCH FOR ALL
LOCATIONS EXCEPT EXTREME SOUTHEASTERN KANSAS. SEVERE THREAT HAS
DIMINISHED ACROSS SOUTHEASTERN KANSAS WITH THE SEVERE STORMS
REMAINING SOUTH OF THE OK/KS BORDER. THERE COULD STILL BE A FEW
STRONG STORMS AS THE PRECIP EXITS. EXPECTING THE RAIN THAT IS
OCCURRING THERE TO PUSH OFF TO THE EAST THROUGH THE NEXT COUPLE
HOURS. REMOVED POPS FOR AREAS MAINLY WEST OF THE FLINT HILLS FOR
THE REMAINDER OF THE OVERNIGHT HOURS.
&&
.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN AVIATION FORECAST CONCERN IS THE EXIT OF PRECIPITATION
EARLY THIS MORNING AND THEN IFR CONDITIONS AS WELL NEAR 12Z.
THE MCS THAT IMPACTED THE REGION IS MOVING OFF TO THE EAST AND
CURRENTLY EXPECTING THE STRATIFORM RAIN AREA TO IMPACT KCNU FOR
THE NEXT COUPLE HOURS. AFTER THE MCS EXITS TO THE EAST SOUTHERLY
FLOW WILL RETURN AND PLENTIFUL MOISTURE WILL STREAM
NORTHWARD...IMPACTING REGIONS THAT HAVE HAD ABUNDANT MOISTURE FROM
THE LAST FEW NIGHTS OF THUNDERSTORMS. THIS COULD CAUSE CEILINGS
AND VISIBILITIES TO DROP INTO MVFR AND IFR ACROSS THE AREA AFTER
08-09Z. EXPECT CEILINGS TO LIFT DURING THE LATE MORNING HOURS AS
THE BOUNDARY LAYER BEGINS TO MIX FROM GUSTY SOUTH WINDS.
BILLINGS
&&
.PREV DISCUSSION... /ISSUED 704 PM CDT MON APR 30 2012/
AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
PERIODS OF MVFR AND IFR CIGS ARE EXPECTED FOR THE OVERNIGHT HOURS AS
A CONVECTIVE COMPLEX IN WRN KS WILL MOVE EAST ACROSS MOST OF THE SRN
HALF OF FORECAST AREA. THIS CLUSTER OF STORMS WILL MOVE EAST INTO
THE KHUT/KICT TAF SITES BY AROUND 02-03Z/TUE. COULD SEE SOME GUSTY
WINDS TO 35KTS AS THIS COMPLEX ARRIVES...SO WILL ADD A TEMPO GROUP
AND SOME MVFR CEILINGS AND GUSTY VARIABLE WINDS FOR THIS CHANCE.
AFTER THIS COMPLEX MOVES INTO ERN KS...THE MOIST SOUTHERLY LOW LEVEL
FLOW WILL RE-ESTABLISH ITSELF EARLY ON TUE WITH THE DEVELOPMENT OF
STRATUS CIGS AGAIN DURING THE EARLY MORNING HOURS ON TUE. COULD SEE
SOME STRATUS BUILD DOWN FOR THE EARLY MORNING HOURS...WHICH COULD
PRODUCE SOME MVFR VSBYS AND IFR TO POSSIBLY LIFR CEILINGS...IN THE
WAKE OF THIS COMPLEX...ESPECIALLY FOR KRSL AND KSLN.
MIXING WILL INCREASE ACROSS MOST OF THE REGION BY AROUND
15Z/TUE...WHICH WILL HELP BURN OFF THE POSSIBLE FOG AND LIFT
CEILINGS FROM IFR TO VFR BY AROUND 18Z/TUE.
KETCHAM
PREV DISCUSSION... /ISSUED 323 PM CDT MON APR 30 2012/
DISCUSSION...
MAIN FORECAST CHALLENGE WILL BE CONVECTIVE TRENDS OVERNIGHT.
SYNOPSIS:
IN THE UPPER LEVELS CURRENTLY HAVE ONE SHORTWAVE LIFTING OVER
NORTHEAST KS INTO IA WITH ANOTHER IMPULSE TRACKING OVER THE SOUTHERN
ROCKIES. AT THE SURFACE...GOOD MOISTURE REMAINS OVER THE SOUTHERN
PLAINS WITH UPPER 60 DEWPOINTS COVERING MUCH OF OK. THE SURFACE
BOUNDARIES HAVE BECOME MUCH LESS DEFINED TODAY. AN EAST-WEST FEATURE
EXTENDS FROM THE TX PANHANDLE INTO SOUTH CENTRAL OK WHICH LOOKS TO
BE THE NORTHERN EXTENT OF THE DEEPER MOISTURE. A DRYLINE THEN
EXTENDS THROUGH FAR EASTERN CO INTO EASTERN NM.
TONIGHT-TUE:
THERE LOOKS TO BE A COUPLE SCENARIOS FOR THE AREA TO GET PRECIP
OVERNIGHT WITH THE APPROACHING SHORTWAVE. FIRST...STORMS DEVELOP ALONG THE
DRYLINE OVER SW KS AND MOVE INTO THE AREA AFTER DARK. GIVEN EXPECTED
STORM MOTIONS FEEL THAT STORMS WOULD NEED TO DEVELOP NORTH OF THE
OK/KS BORDER TO MAKE INTO OUR FORECAST AREA. THE SECOND SCENARIO
WOULD BE FOR SCT ELEVATED STORMS TO DEVELOP AFTER DARK WITH DEEP
ISENTROPIC LIFT IN PLACE IN THE 305-310K LAYER. WITH INCREASING MID LEVEL
TEMPS...THE MAIN QUESTION WILL BE HOW MUCH CAPPING WILL LIMIT THE
AREAL COVERAGE OF THE OVERNIGHT ACTIVITY. REGARDLESS OF WHICH
SCENARIO PANS OUT...FEEL THERE WILL AT LEAST BE SOME SCT CONVECTION
OVERNIGHT WITH VERY LOW CONFIDENCE ON THE AREAL EXTENT OF THE
ACTIVITY.
ANY STORMS THAT ARE ABLE TO DEVELOP OR MOVE INTO THE AREA OVERNIGHT
WILL HAVE A GOOD CHANCE TO BECOME SEVERE WITH AROUND 2,000J/KG OF
ELEVATED CAPE AND 30-40KTS OF SHEAR ABOVE 1KM.
BY TUE MORNING THE UPPER SHORTWAVE WILL BE TRACKING ACROSS THE OZARK
REGION WHICH IS EXPECTED TO PUSH THE BETTER PRECIP CHANCES EAST OF
THE FORECAST AREA. LOW LEVEL MOISTURE IS EXPECTED TO REMAIN IN PLACE
OVER MOST OF THE AREA. CAPPING IS EXPECTED TO BE STRONGER ON TUE
AFTERNOON AS MID LEVEL TEMPS CONTINUE TO WARM. FEEL THE BEST CHANCE
FOR DAYTIME CONVECTION WILL BE ALONG THE DRYLINE OVER CENTRAL AND
ESPECIALLY NORTH CENTRAL KS WHICH WILL BE CLOSER TO THE RIGHT
ENTRANCE REGION OF UPPER JET ALONG WITH SOME BETTER UPPER FORCING.
CONFIDENCE IS HIGH THAT CONTINUED RETURN FLOW WILL ALLOW FOR ABOVE
NORMAL TEMPS TO PERSIST ON TUE.
TUE NIGHT-WED:
FOR TUE NIGHT ALSO FEEL THE BETTER PRECIP CHANCES WILL STAY
NORTHEAST OF THE FORECAST AREA WHERE CAPPING WILL BE AT A MINIMUM.
NOT MUCH IS EXPECTED TO CHANGE IN THE OVERALL PATTERN FOR WED WITH
SW FLOW ALOFT REMAINING OVER THE SOUTHERN AND CENTRAL PLAINS. A LOSE
DRYLINE WILL ALSO REMAIN ALONG THE WESTERN FRINGES OF THE FORECAST
AREA. HOWEVER EVEN WITH A WAVE LIFTING OUT OF THE SOUTHERN
ROCKIES...FEEL CAPPING SHOULD BE STRONG ENOUGH TO LIMIT DAYTIME
CONVECTION WITH THE BETTER CHANCES ARRIVING WED NIGHT OVER NORTHERN
PORTIONS OF KS.
THU-MON:
UPPER TROUGHING IS EXPECTED TO REMAIN OVER THE PACIFIC NW WITH THIS
FEATURE BECOMING MORE PRONOUNCED AS THE WEEKEND APPROACHES. THIS WILL
ALLOW SW FLOW ALOFT TO REMAIN OVER THE AREA WITH THE MEAN UPPER FLOW
EXPECTED TO LIFT NORTH FOR THE WEEKEND INTO THE BEGINNING OF NEXT
WEEK. THIS PATTERN WILL SHIFT THE BETTER PRECIP CHANCES NORTH OF THE
FORECAST AREA WITH VERY HIGH CONFIDENCE THAT ABOVE NORMAL TEMPS WILL
CONTINUE THROUGH ALL OF THESE EXTENDED PERIODS.
LAWSON
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 66 85 67 86 / 10 10 10 10
HUTCHINSON 66 85 67 88 / 10 10 20 10
NEWTON 66 84 67 86 / 10 10 10 10
ELDORADO 66 84 67 85 / 10 10 10 10
WINFIELD-KWLD 67 85 68 85 / 10 10 10 10
RUSSELL 62 88 61 86 / 20 10 30 10
GREAT BEND 62 87 62 86 / 20 10 20 10
SALINA 64 86 65 89 / 20 10 30 10
MCPHERSON 66 85 66 88 / 10 10 20 10
COFFEYVILLE 66 84 68 84 / 10 10 10 10
CHANUTE 66 84 68 83 / 10 10 10 10
IOLA 65 84 67 83 / 10 10 10 10
PARSONS-KPPF 66 84 68 83 / 10 10 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR KSZ092>096-
098>100.
&&
Hazardous weather outlook, Apr 30, 4:03 PM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT MON APR 30 2012
KSZ032-033-047>053-067>072-082-083-091>096-098>100-011500-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
503 PM CDT MON APR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS MOST OF THE AREA
OVERNIGHT. THE MAIN CONCERNS ARE FOR LARGE HAIL UP TO GOLF-BALL SIZE
AND WIND GUSTS UP TO 60 MPH.
FLOODING CONTINUES TO AFFECT EXTREME SOUTHEASTERN KANSAS DUE TO
RECENT VERY HEAVY RAINS. A FLASH FLOOD WATCH IS IN AFFECT FOR PART
OF SOUTHEASTERN KANSAS TONIGHT FOR THE POTENTIAL FOR ADDITIONAL
HEAVY RAINS AND FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FEW THUNDERSTORMS WILL BE POSSIBLE VERY LATE TUESDAY AFTERNOON
INTO TUESDAY EVENING FOR PORTIONS OF CENTRAL KANSAS. ANY STORM THAT
IS ABLE TO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
LARGE HAIL THE MAIN THREAT.
STRONG OR POSSIBLY SEVERE STORMS WILL ALSO BE POSSIBLE WEDNESDAY
NIGHT FOR CENTRAL KANSAS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR MUCH OF THE
AREA AS STORMS MOVE-IN FROM THE WEST.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
KED/BILLINGS/JMC/LAWSON
In the hours before
Special weather statement, Apr 30, 10:11 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1111 PM CDT MON APR 30 2012
KSZ093-094-098-010515-
CHAUTAUQUA-COWLEY-ELK-
1111 PM CDT MON APR 30 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BURDEN...OR 13 MILES EAST OF
WINFIELD...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3740 9638 3704 9634 3715 9680 3747 9679
TIME...MOT...LOC 0412Z 285DEG 25KT 3727 9672
SMITH
Special weather statement, Apr 30, 10:19 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT MON APR 30 2012
KSZ100-010445-
LABETTE-
1119 PM CDT MON APR 30 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF CHETOPA...OR 27 MILES
SOUTH OF PARSONS...AND MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3700 9523 3700 9524 3717 9508 3700 9507
3699 9508
TIME...MOT...LOC 0419Z 228DEG 32KT 3699 9509
SMITHSpecial weather statement, Apr 30, 11:05 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1205 AM CDT TUE MAY 1 2012
KSZ100-010530-
LABETTE-
1205 AM CDT TUE MAY 1 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...
AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BARTLETT...OR 21 MILES SOUTH OF
PARSONS...AND MOVING NORTHEAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3700 9550 3731 9508 3730 9507 3700 9507
TIME...MOT...LOC 0506Z 236DEG 31KT 3706 9513
KETCHAM
Special weather statement, Apr 30, 11:16 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT TUE MAY 1 2012
KSZ094>096-098>100-010600-
CHAUTAUQUA-ELK-LABETTE-MONTGOMERY-NEOSHO-WILSON-
1216 AM CDT TUE MAY 1 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA...ELK...LABETTE...MONTGOMERY...NEOSHO
AND WILSON COUNTIES...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF FREDONIA TO 7 MILES SOUTH OF ELK CITY TO PERU...AND
MOVING EAST AT 50 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3754 9509 3701 9507 3700 9619 3756 9605
TIME...MOT...LOC 0516Z 286DEG 42KT 3743 9584 3718 9583
3704 9607
KETCHAMLocal storm report, Apr 30, 11:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT TUE MAY 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLOOD SEDAN 37.13N 96.18W
05/01/2012 CHAUTAUQUA KS EMERGENCY MNGR
FLOODING WAS REPORTED IN THE TOWN OF SEDAN WITH 1 FOOT OF
WATER OVER MAIN STREET.
&&
JMCSpecial weather statement, Apr 30, 11:59 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1259 AM CDT TUE MAY 1 2012
KSZ099-100-010630-
LABETTE-MONTGOMERY-
1259 AM CDT TUE MAY 1 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE AND MONTGOMERY COUNTIES...
AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF NEODESHA TO LIBERTY TO TYRO...AND MOVING EAST AT 30 MPH.
WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3701 9594 3711 9566 3739 9566 3737 9509
3702 9507
TIME...MOT...LOC 0600Z 273DEG 28KT 3738 9552 3710 9552
3702 9575
KETCHAMFlood, Chautauqua
- When
- May 1, 12:00 AM CST to 2:30 PM CST
- Where
- Chautauqua County, 7.39 mi NW of Sedan to 3.09 mi SW of Hale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.192, -96.290
Water covered Sedan's Main Street to a depth of one foot. Unfortunately, property and/or crop damage estimates are unknown.
Flood, Montgomery
- When
- May 1, 12:33 AM CST to 2:30 PM CST
- Where
- Montgomery County, 1.29 mi S of Coffeyville Arpt to 4.18 mi NNE of Dearing
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.081, -95.567
Widespread street flooding occurred in Coffeyville, to the point that some car evacuations were needed. Unfortunately, property and/or crop damage estimates are unknown.
Flood, Labette
- When
- May 1, 12:48 AM CST to 2:30 PM CST
- Where
- Labette County, 3.8 mi SSE of Bartlett to 2.08 mi NE of Bartlett
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.002, -95.186
Flooding was reported in Chetopa, requiring the evacuation of a residence. Unfortunately, property and/or crop damage estimates are unknown.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Oklahoma, May 1, 20121 injured · $272,000 · EF2 · 14 events
- Damaging Winds in North Carolina, May 1, 20121 death · $6,000 · 50 kt wind · 3 events
- Drought in Texas, May 1 to 31, 2012$5.0 million · 22 events
- Tornadoes and Hail in Minnesota, May 1, 2012$785,000 · EF0 · 32 events
- Hail in Nebraska, May 1, 2012$1.6 million · 1.5 in hail · 12 events
- Hail and Damaging Winds in Iowa, May 1 to 2, 2012$620,000 · 1 in hail · 21 events
- Tornadoes and Flooding in Indiana, May 1, 2012$73,000 · EF1 · 32 events
- Tornado and Hail in Indiana, May 1, 2012$250,000 · EF1 · 6 events
- Tornadoes and Flash Flooding in Ohio, May 1 to 2, 2012$53,000 · EF0 · 34 events
- Tornadoes and Hail in Illinois, May 1, 2012$33,000 · EF1 · 8 events
- Tornado and Hail in Iowa, May 1, 2012$55,000 · EF0 · 16 events
- Flash Flooding and Hail in Ohio, May 1 to 2, 2012$46,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379561, 379563, 379565.